MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD3-A
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using pod coils and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully implanted several ruby coils using the lantern.While attempting to implant a pod coil, it was reported that the coil would not take its intended shape in the target vessel.Therefore, the pod coil was removed.The procedure was completed using a shorter ruby coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The embolization coil was intact with its pusher assembly and had offset coil winds.Conclusions: evaluation of the returned pod coil revealed offset coil winds on the proximal end of the embolization coil.If the pod coil is forcefully manipulated against resistance, damage such as offset coil winds may occur.These offset coil winds likely contribute to the pod coil not taking its intended shape during the procedure.During the functional test, the pod coil was advanced out of its introducer sheath and a shape was present.The pod coil was then advanced through a demonstration lantern and a shape was present.Evaluation of the returned ruby coil revealed a functional device.During the functional test, the ruby coil was advanced out of its introducer sheath and through a demonstration lantern with resistance and a shape was present.While re-sheathing the ruby coil resistance was encountered, and offset coil winds were observed on the proximal end of the embolization coil.Further evaluation revealed bends throughout the length of the pusher assembly.These bends may have been incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10323611
Report Number3005168196-2020-01023
Device Sequence Number16938597
Product Code HCG
UDI-Device Identifier00814548019581
UDI-Public00814548019581
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBYPOD3-A
Device Catalogue NumberRBYPOD3
Device Lot NumberF89457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005